Alert archive / Tennessee / Tornado Warnings in 2018
Tornado Warning 28, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Nov 6, 2018, 12:23 AM CST for Cannon County, Rutherford County, Tennessee. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 6, 2018, 12:23 AM CST (06:23 UTC)
- Expired
- Nov 6, 2018, 1:00 AM CST
- In force
- 37 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 0.75 in
Counties Cannon County, TN, Rutherford County, TN
The radar
The Nashville radar (KOHX), 65 km from the middle of the area, began a volume at 06:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 6, 12:25 AM CST | TSTM WND DMG | 9 Nnw Bell Buckle, TN | REPORTS OF SEVERAL STRUCTURES DAMAGED, INCLUDING A ROOF MISSING FROM A STRUCTURE ON ROCK SPRINGS ROAD. POSSIBLE TORNADO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 5, 7:04 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.4 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 521 m²/s²
- 0-3 km storm-relative helicity
- 667 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
883
WFUS54 KOHX 060623
TOROHX
TNC015-149-060700-
/O.NEW.KOHX.TO.W.0028.181106T0623Z-181106T0700Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Nashville TN
1223 AM CST TUE NOV 6 2018
The National Weather Service in Nashville has issued a
* Tornado Warning for...
Southern Rutherford County in Middle Tennessee...
Southwestern Cannon County in Middle Tennessee...
* Until 100 AM CST.
* At 1223 AM CST, a tornado producing storm was located 11 miles
south of Murfreesboro, moving northeast at 45 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic storm will be near...
Murfreesboro around 1230 AM CST.
Woodbury around 1255 AM CST.
Other locations impacted by this tornadic thunderstorm include
Lascassas, Christiana, Rockvale, Bradyville, Milton, Fosterville and
Readyville.
This includes Interstate 24 between mile markers 78 and 94.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3563 8642 3565 8642 3564 8646 3568 8652
3569 8652 3570 8658 3575 8662 3597 8622
3576 8598 3569 8618 3570 8619 3571 8622
3569 8625 3566 8625 3565 8629 3566 8631
3566 8635 3565 8635 3565 8637 3562 8640
TIME...MOT...LOC 0623Z 233DEG 37KT 3570 8646
TORNADO...OBSERVED
HAIL...<.75IN
$$
103 follow-up statements
679
WWUS54 KOHX 060629
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
1229 AM CST TUE NOV 6 2018
TNC015-149-060700-
/O.CON.KOHX.TO.W.0028.000000T0000Z-181106T0700Z/
Rutherford TN-Cannon TN-
1229 AM CST TUE NOV 6 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 AM CST FOR
SOUTHEASTERN RUTHERFORD AND SOUTHWESTERN CANNON COUNTIES...
At 1228 AM CST, a confirmed large and extremely dangerous tornado
was located near Christiana, or 9 miles south of Murfreesboro,
moving east at 40 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
Locations impacted include...
Christiana, Murfreesboro, Woodbury, Bradyville, Milton, Fosterville
and Readyville.
This includes Interstate 24 between mile markers 81 and 94.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3565 8642 3577 8648 3597 8622 3576 8598
3569 8618 3570 8619 3571 8622 3569 8625
3566 8625 3565 8629 3566 8631 3566 8635
TIME...MOT...LOC 0628Z 247DEG 34KT 3571 8640
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...0.00IN
$$
Shamburger682
WWUS54 KOHX 060636
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
1236 AM CST TUE NOV 6 2018
TNC015-149-060700-
/O.CON.KOHX.TO.W.0028.000000T0000Z-181106T0700Z/
Rutherford TN-Cannon TN-
1236 AM CST TUE NOV 6 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 AM CST FOR
SOUTHEASTERN RUTHERFORD AND SOUTHWESTERN CANNON COUNTIES...
At 1235 AM CST, a severe thunderstorm capable of producing a tornado
was located 9 miles southeast of Murfreesboro, moving northeast at 50
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Murfreesboro, Woodbury, Bradyville, Milton and Readyville.
This includes Interstate 24 between mile markers 81 and 94.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3582 8641 3597 8622 3576 8598 3569 8618
3570 8619 3571 8622 3569 8625 3566 8625
3565 8629 3566 8631 3566 8635
TIME...MOT...LOC 0635Z 246DEG 44KT 3576 8627
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
10946
WWUS54 KOHX 060657
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
1257 AM CST TUE NOV 6 2018
TNC015-149-060706-
/O.EXP.KOHX.TO.W.0028.000000T0000Z-181106T0700Z/
Rutherford TN-Cannon TN-
1257 AM CST TUE NOV 6 2018
...THE TORNADO WARNING FOR SOUTHEASTERN RUTHERFORD AND SOUTHWESTERN
CANNON COUNTIES WILL EXPIRE AT 100 AM CST...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 300 AM CST for Middle
Tennessee.
LAT...LON 3582 8641 3597 8622 3576 8598 3569 8618
3570 8619 3571 8622 3569 8625 3566 8625
3565 8629 3566 8631 3566 8635
TIME...MOT...LOC 0656Z 233DEG 37KT 3589 8607
$$
10What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Nov 6, 12:23 AM CST, 0 minutes earlier.
Area forecast discussion, Nov 6, 12:23 AM CST, 0 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1223 AM CST Tue Nov 6 2018 .UPDATE... FOR MORNING DISCUSSION. && .DISCUSSION... Updated suite of forecast products to remove several counties across western and northern portions of mid state from Tornado Watch Number 423. && .AVIATION... 06Z TAF DISCUSSION. CKV/BNA/MQY/CSV...Went very close to 06/00Z TAF discussion reasoning. Several amendments probable at all terminal sites due to actual fluctuations in wx, wind, vsbys, and ceilings thru at least 06/12Z. Reason behind this is that there is no way with forecast wx resolution to do these very short term time period deviations accurately in a concise terminal forecast format. One significant change of note though is the introduction of LLWS with 60kts of shear within 2 KFT of sfc. Data from 06/04Z OHX sounding sounding profile depicting 50-60kts winds as close as 200 feet off sfc. Significant caution is urged for any aviation interest across the mid state region thru 06/12Z. Latest models continuing to support designated TEMPO group impacts and timing windows of potential strong/svr tstms of a potential squall line feature moving across terminal locations. During these TEMPO time periods sfc gusts 40 to 50 kts if not locally higher are certainly not out of the question. Sly sustained sfc winds 10-15kts with gusts to 25kts will veer to the west as sfc cold front continues to move southeastward across and out of mid state by 06/12Z. Conditions should rapidly improve to VFR/SKC conditions all terminals 06/14Z-07/06Z as sfc high pressure influences and a dry quasi swly flow pattern becomes established across mid state region. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......31 AVIATION........31
Hazardous weather outlook, Nov 5, 11:50 PM CST, 33 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 1150 PM CST Mon Nov 5 2018 TNZ009>011-027>034-058>066-075-077>080-093>095-070600- Macon-Clay-Pickett-Davidson-Wilson-Trousdale-Smith-Jackson-Putnam- Overton-Fentress-Lewis-Williamson-Maury-Marshall-Rutherford- Cannon-De Kalb-White-Cumberland-Bedford-Coffee-Warren-Grundy- Van Buren-Wayne-Lawrence-Giles- 1150 PM CST Mon Nov 5 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Overnight A line of strong to potentially severe thunderstorms is expected to continue to move across Middle Tennessee as the overnight hours progress. Strong to severe thunderstorms within the line will be capable of producing damaging winds and some tornadoes. Locally heavy rainfall and localized flash flooding may be possible in a few locations also. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Low temperatures below freezing are possible each morning on Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested through early Tuesday morning. TNZ005>008-023>026-056-057-070600- Stewart-Montgomery-Robertson-Sumner-Houston-Humphreys-Dickson- Cheatham-Perry-Hickman- 1150 PM CST Mon Nov 5 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Low temperatures below freezing are possible each morning on Saturday and Sunday. Spotter Thunderstorm Reporting Criteria Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down 31
In the hours before
Local storm report, Nov 5, 11:49 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1149 PM CST MON NOV 05 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 PM TSTM WND DMG 8 WNW IRON CITY 35.07N 87.71W
11/05/2018 WAYNE TN EMERGENCY MNGR
HOUSE DAMAGED ON MIDDLE CYPRESS CREEK ROAD IN SOUTHERN
WAYNE COUNTY.
&&
EVENT NUMBER OHX1800389
BWLocal storm report, Nov 6, 12:06 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1206 AM CST TUE NOV 06 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1134 PM TSTM WND DMG ST. JOSEPH 35.03N 87.51W
11/05/2018 LAWRENCE TN EMERGENCY MNGR
NUMEROUS POWER LINES DOWN AROUND ST. JOSEPH
&&
EVENT NUMBER OHX1800390
BWLocal storm report, Nov 6, 12:07 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1207 AM CST TUE NOV 06 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 AM TSTM WND DMG 4 S FRANKLIN 35.87N 86.85W
11/05/2018 WILLIAMSON TN NWS EMPLOYEE
50-75 FOOT TREE DOWN IN FRONT YARD.
&&
EVENT NUMBER OHX1800391
BSLocal storm report, Nov 6, 12:10 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1210 AM CST TUE NOV 06 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1139 PM TSTM WND DMG 6 S COLUMBIA 35.54N 87.05W
11/05/2018 MAURY TN EMERGENCY MNGR
TREE DOWN NEAR THE INTERSECTION OF PULASKI HWY AND
MURPHY LANE SOUTH OF COLUMBIA
&&
EVENT NUMBER OHX1800392
BWLocal storm report, Nov 6, 12:16 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1216 AM CST TUE NOV 06 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM TSTM WND DMG 1 SW LORETTO 35.07N 87.45W
11/05/2018 LAWRENCE TN EMERGENCY MNGR
36 INCH DIAMETER TREE UPROOTED ACROSS 2ND AVENUE IN
LORETTO. FOOTBALL SCOREBOARD DAMAGED AT LORETTO HIGH
SCHOOL NEAR SAME LOCATION.
&&
EVENT NUMBER OHX1800393
BWLocal storm report, Nov 6, 12:21 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1221 AM CST TUE NOV 06 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 AM TSTM WND DMG 6 SSE COLUMBIA 35.54N 87.01W
11/05/2018 MAURY TN EMERGENCY MNGR
TREES DOWN ACROSS MOORSVILLE PIKE IN MAURY COUNTY. ROAD
WAS CLOSED AT TIME OF REPORT.
&&
EVENT NUMBER OHX1800394
BWThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 7:56 PM CST | Special Weather Statement | OHX | Stewart | 34 min |
| Nov 5, 8:36 PM CST | Special Weather Statement | OHX | Houston, Stewart | 24 min |
| Nov 5, 9:18 PM CST | Tornado Warning | OHX | Cheatham, Dickson, Montgomery | 27 min |
| Nov 5, 9:31 PM CST | Areal Flood Advisory | OHX | Montgomery, Stewart | 119 min |
| Nov 5, 9:55 PM CST | Tornado Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 35 min |
| Nov 5, 10:16 PM CST | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Robertson | 119 min |
| Nov 5, 10:20 PM CST | Tornado Warning | OHX | Sumner, Trousdale, Wilson | 25 min |
| Nov 5, 10:31 PM CST | Tornado Warning | OHX | Wayne | 29 min |
| Nov 5, 10:33 PM CST | Tornado Warning | OHX | Hickman, Lewis, Maury, Perry, Wayne | 27 min |
| Nov 5, 10:55 PM CST | Tornado Warning | OHX | Lawrence, Lewis, Wayne | 35 min |
| Nov 5, 10:55 PM CST | Tornado Warning | OHX | Hickman, Lewis, Maury | 21 min |
| Nov 5, 10:59 PM CST | Flash Flood Warning | OHX | Cheatham, Davidson, Sumner | 2 hr |
| Nov 5, 11:08 PM CST | Tornado Warning | OHX | Lawrence, Wayne | 37 min |
| Nov 5, 11:15 PM CST | Tornado Warning | OHX | Hickman, Maury, Williamson | 30 min |
| Nov 5, 11:31 PM CST | Tornado Warning | OHX | Marshall, Maury | 29 min |
| Nov 5, 11:37 PM CST | Tornado Warning | OHX | Williamson | 23 min |
| Nov 5, 11:38 PM CST | Tornado Warning | OHX | Lawrence, Wayne | 37 min |
| Nov 5, 11:45 PM CST | Areal Flood Advisory | OHX | Davidson | 2 hr |
| Nov 5, 11:55 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 35 min |
| Nov 5, 11:56 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury, Rutherford | 34 min |
| Nov 5, 11:59 PM CST | Tornado Warning | OHX | Rutherford, Williamson | 31 min |
| Nov 6, 12:00 AM CST | Tornado Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 30 min |
| Nov 6, 12:01 AM CST | Tornado Warning | OHX | Giles, Lawrence | 29 min |
| Nov 6, 12:02 AM CST | Areal Flood Advisory | OHX | Macon, Sumner, Trousdale, Wilson | 118 min |
| Nov 6, 12:18 AM CST | Tornado Warning | OHX | Cannon, Rutherford, Wilson | 14 min |
| Nov 6, 12:27 AM CST | Tornado Warning | OHX | Giles | 18 min |
| Nov 6, 12:43 AM CST | Tornado Warning | OHX | Cannon, DeKalb, Rutherford, Smith, Wilson | 32 min |
| Nov 6, 12:47 AM CST | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee | 28 min |
| Nov 6, 1:23 AM CST | Severe Thunderstorm Warning | OHX | Jackson, Overton, Putnam | 37 min |
| Nov 6, 1:23 AM CST | Tornado Warning | OHX | Coffee, Grundy | 39 min |
| Nov 6, 1:28 AM CST | Tornado Warning | OHX | Putnam, White | 15 min |
| Nov 6, 1:48 AM CST | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett | 42 min |
| Nov 6, 1:54 AM CST | River Flood Warning | OHX | Davidson | 5 hr |
| Nov 6, 2:12 AM CST | Areal Flood Advisory | OHX | Wilson | 2 hr |
| Nov 6, 7:24 AM CST | River Flood Advisory | OHX | Hickman | 69 min |
Nearby
Tornado Warnings in Tennessee, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.